The joint replenishment problem with variable production costs

Bayindir Z. P. , Birbil S. I. , Frenk J. B. G.

EUROPEAN JOURNAL OF OPERATIONAL RESEARCH, vol.175, no.1, pp.622-640, 2006 (SCI-Expanded) identifier identifier


This paper discusses an approach to solve the joint replenishment problem in a production environment with variable production cost. These variable production costs occur due to economies of scale in production. Under this environment, the model leads to a global optimization problem, which is investigated by using some standard results from convex analysis. Consequently, an effective and exact solution procedure is proposed. The proposed procedure is guaranteed to return a solution with a predetermined quality in terms of the objective function value. A computational study is provided to illustrate the performance of the proposed solution procedure with respect to the running time. (c) 2005 Elsevier B.V. All rights reserved.